Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Goodland, KS

June 11, 2007Cheyenne County, Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 11, 2007, 3:49 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 3:49 PM MDT (21:49 UTC)
Expired
Jun 11, 2007, 4:45 PM MDT
In force
56 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Cheyenne County, CO, Kit Carson County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3541 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 112149
SVRGLD
COC017-063-112245-
/O.NEW.KGLD.SV.W.0101.070611T2149Z-070611T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
349 PM MDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  EXTREME SOUTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 445 PM MDT

* AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF
  WILD HORSE...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILD HORSE AROUND 415 PM MDT...
  AROYA AROUND 435 PM MDT...

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES THAT HAVE
CORDS ATTACHED TO THEM...COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL
THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY
RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS.

LAT...LON 3860 10316 3863 10281 3906 10279 3905 10316

$$

STASSER
2 follow-up statements
000 
WWUS53 KGLD 112222
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
421 PM MDT MON JUN 11 2007

COC017-063-112245-
/O.CON.KGLD.SV.W.0101.000000T0000Z-070611T2245Z/
CHEYENNE CO-KIT CARSON CO-
421 PM MDT MON JUN 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EXTREME SOUTHWESTERN KIT CARSON AND NORTHWESTERN CHEYENNE
COUNTIES...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WILD HORSE...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN KIT CARSON COUNTY AROUND 440 PM MDT...
  RURAL NORTHERN CHEYENNE COUNTY AROUND 440 PM MDT...

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 3869 10316 3874 10281 3906 10279 3905 10316

$$

STASSER
000 
WWUS53 KGLD 112247
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT MON JUN 11 2007

COC017-063-112258-
/O.EXP.KGLD.SV.W.0101.000000T0000Z-070611T2245Z/
CHEYENNE CO-KIT CARSON CO-
448 PM MDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN KIT
CARSON AND NORTHWESTERN CHEYENNE COUNTIES EXPIRES AT 445 PM MDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS
NO LONGER SEVERE.

LAT...LON 3869 10316 3874 10281 3906 10279 3905 10316

$$

STASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:56 PM MDT, 53 minutes earlier.

Area forecast discussion, Jun 11, 2:56 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT MON JUN 11 2007

.DISCUSSION...
FORECAST EMPHASIS REMAINS ON CHANCES OF PRECIP OVER MUCH OF THE
SEVEN DAY PERIOD AND POTENTIAL HEAVY RAIN TUE AND INTO WED.

12Z UPPER AIR ANALYSIS HAS THE DIGGING SOUTHERN BRANCH UPPER LOW
NEAR MEXICO WITH AN UPPER TROUGH MOVING ACROSS THE PAC NW. ONCE
AGAIN A SFC LEE TROUGH HAS DEVELOPED IN EASTERN COLORADO WHILE
BOUNDARY LAYER WINDS REMAIN OUT OF THE SOUTH. MOISTURE ADVECTION
CONTINUES IN ERNEST AND DEW POINTS AT THE SFC HAVE RISEN IN THE
UPPER 50S TO MID 60S. A DRY LINE ALSO EXTENDS INTO CENTRAL COLORADO
AS DEW POINTS WEST OF THIS LINE ARE ONLY IN THE 30S. SCT TSRA HAVE
ALREADY BROKEN OUT IN PORTIONS OF CO. STORM MOTIONS ARE TO THE
NORTHEAST AT AROUND 10 MPH SO EXPECT STORMS TO FIRE UP IN THE THREE
COLORADO COUNTIES OF GLD CWA. HEAVY RAIN IS A POSSIBILITY GIVEN THE
SLOWER STORM MOTIONS. EXPECT ADDITIONAL TSRA TO ALSO DEVELOP TONIGHT
DUE TO THE HOT AND UNSTABLE AIRMASS INTERACTING WITH A SUBTLE S/WV
TROUGH ALOFT. WITH INCREASING CLOUDS AND PLENTY OF MOISTURE AT THE
SFC...LOWS TONIGHT WILL BE WARMER WITH READINGS IN THE 60S. PULLED
AREAS OF FOG EARLY TUE MORNING WITH THE ADVANCING CLOUD COVER. BUT
IF AREAS DO RECEIVE HEAVY RAIN TONIGHT...FOG CAN ONCE AGAIN DEVELOP.

FOR TUE AND WED...MODELS HAVE BEEN CONSISTENT IN PHASING THE
SOUTHERN BRANCH LOW WITH THE NORTHWEST UPPER TROUGH. CONDITIONS
STILL LOOK FAVORABLE FOR HEAVY RAIN WITH MIXING RATIOS AT 850 HPA
INCREASING TO AROUND 12 G/KG AND LAYER PWS INDICATING CLOSE TO 200%
ABOVE NORMAL. HELD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW AS
WOULD LIKE TO SEE HOW TONIGHTS CONVECTION PANS OUT. A FRONTAL
BOUNDARY SLIDES ACROSS THE AREA LATE TUE/EARLY WED. MODELS HAVE BEEN
CONSISTENT WITH THE UPPER SYSTEM WOBBLING AROUND THE CENTRAL PLAINS
WED LEADING TO CONTINUED CHANCES OF TSRA. WITH EXTENSIVE CLOUD COVER
AND RAINFALL...TEMPS BOTH DAYS WILL BE NOTICEABLY COOLER WITH HIGH
TEMPS IN THE UPPER 70S TO LOWER 80S.

FOR THURS...CANADIAN ENSEMBLES AND ECMWF INDICATE THE TROUGH CLOSING
OFF INTO AN UPPER LOW AND HAS IT CENTERED PRETTY MUCH OVER KANSAS.
ON THE OTHER HAND...THE OPERATIONAL GFS AND SREF LEAVE IT AS AN OPEN
WAVE AND TREND IT TOWARD EASTERN KANSAS. LEANED MORE TOWARD THE GFS
SOLUTION SINCE IT HAS BEEN THE MOST CONSISTENT. DRIER AND SLIGHTLY
COOLER AIR WILL SLIDE INTO THE WESTERN PORTION OF THE CWA THURS
MORNING SO TAPERED OFF POPS THERE. MAINTAINED SLIGHT CHANCE POPS
THOUGH FOR THE FAR EASTERN QUARTER AS THAT AREA WILL RESIDE IN THE
AXIS OF GREATEST MOISTURE AND INSTABILITY. TEMPS WILL BE WARMER AS
SKIES WILL CLEAR OUT THROUGHOUT THE DAY...ESPECIALLY OVER THE
WESTERN HALF OF THE CWA WITH HIGHS GENERALLY IN THE 80S.

EXTENDED FROM FRI THROUGH MON APPEARS PRETTY MUDDLED AS UPPER
LOW/TROUGH FINALLY SLIPS TO THE SOUTHEAST IN RESPONSE TO BUILDING
UPPER RIDGE OVER THE FOUR CORNERS AREA. CONFINED SLIGHT CHANCE POPS
OUT EAST FRI AS A WEAK VORT MAX ASSOCIATED WITH THE DEPARTING UPPER
LOW DROPS INTO NORTH CENTRAL KANSAS. KEPT SAT DRY WITH THE INFLUENCE
OF UPPER RIDGE. ALSO RAISED TEMPS INTO THE MID AND UPPER 80S DUE TO
RISING HEIGHTS AND SOUTHERLY SFC WINDS ADVECTING IN WARMER AIR. AN
UPPER LEVEL TROUGH OFF THE NORTHWEST PAC COAST IS PROGGED TO SLIDE
ACROSS THE NORTHERN PLAINS SUN. EARLY INDICATIONS ARE THAT A FRONTAL
BOUNDARY WILL CROSS THE AREA LATE SUN/EARLY MON. DUE TO UNCERTAINTY
IN THE TIMING OF THIS NEXT SYSTEM...DECREASED HPC POPS TO BELOW
CATEGORICAL SUN NIGHT WITH DRY CONDITIONS FOR MON.

.AVIATION...THUNDERSTORMS COULD AFFECT MUCH OF THE REGION LATE THIS
AFTERNOON AND EVENING INCLUDING KGLD AND KMCK. SOME LOCALIZED AREAS
OF LOW STRATUS AND FOG COULD DEVELOP AFTER 06Z TONIGHT. OTHERWISE...
VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE TAF PERIOD AT
KGLD AND KMCK. WINDS WILL GENERALLY BE FROM THE SOUTHEAST AT 15G25KT
WITH LIGHTER WINDS BETWEEN 08Z AND 15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK/SFJ
Hazardous weather outlook, Jun 11, 10:37 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT MON JUN 11 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1037 AM MDT MON JUN 11 2007 /1137 AM CDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS COULD DEVELOP THIS AFTERNOON ALONG A SURFACE TROUGH IN
EASTERN COLORADO. THUNDERSTORMS WILL GENERALLY MOVE TO THE NORTH
VERY SLOWLY INCREASING THE RISK FOR LOCALLY HEAVY RAIN. IN
ADDITION...A FEW SEVERE STORMS WITH LARGE HAIL AND STRONG DAMAGING
WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM WILL DEVELOP AND STALL OVER THE REGION
BEGINNING TOMORROW BRINING A CHANCE OF THUNDERSTORMS THROUGH THE
WEEKEND. SOME OF THE THUNDERSTORMS TOMORROW MAY BE SEVERE WITH
LARGE HAIL AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BEGINNING THIS AFTERNOON GENERALLY
ALONG AND WEST OF LEOTI KANSAS TO TRENTON NEBRASKA LINE.

JOHNSON/BULLER

In the hours before

Local storm report, Jun 11, 3:31 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
331 PM MDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             1 NE ALVIN              40.32N 102.06W
06/11/2007  M1.00 INCH       YUMA               CO   TRAINED SPOTTER

&&

BLM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:57 AM MDTDense Fog AdvisoryGLDCheyenne, Kit Carson, Yuma117 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.